Can you take Delayed release tramadol 50mg (2/day) and sumatriptan 50mg (as needed) together?
- 25 Jun 2012 by RichardW
- 25 Jun 2012
- zydol, migraine, pain, fibromyalgia, muscle pain, chronic fatigue syndrome (cfs), sumatriptan, tramadol, muscle
I have just been prescribed delayed release Tramadol (Zydol) at 50mg every 12 hours for muscle pain (CFS/ME) and I already take 50mg Sumatriptan for migraines, only taken as needed not regularly.
Are these safe to take together?
I've just had 2 bouts of terrible terrible vomiting which could be illness could be more. Trying to get a GP appt in the meantime i've stopped taking the Tramadol, I can live with that pain I can't live with migraines.
The 2 together can cause serotonin syndrome. The extended release probably isn't as bad because its only 50 mg spread out. Did you get them at the same pharmacy? Did the pharmacist question it? Do you feel better after being off the tramadol for more then 24 hrs? I would hold the tramadol as you did, and see if I feel better. Truthfully I take 300mg of extended release a day and antidepressents without a problem, but that's me. The pharmacist would be the best place to get a good answer quickly.
Technically no, there is an interaction warning against the two. However, I take two meds they also have an interaction warning with the sumatriptan which I also take as needed for migraine. My dr is aware of this, but told me that since I'm not taking the two on a consistent basis together, there was little chance of a problem resulting. Notice I said little chance. I'm not saying that you should, just letting you know my doctor's thoughts on it. You should call his office and ask while you're making the appt. Like you, I'd give up any of my other meds to have the sumatriptin during a migraine! Hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Apr 2011 • 4 answers
Posted 22 Jul 2013 • 9 answers
Posted 4 Aug 2013 • 7 answers
Posted 27 Apr 2016 • 6 answers
Posted 1 Jun 2017 • 3 answers